The convergence of nonnegative solutions for the family of problems - Δ p u = λ eu as p → ∞

Mihai Mihǎilescu, Denisa Stancu-Dumitru, C. Varga

Research output: Contribution to journalArticle

Abstract

Let Ω ⊂ RN (N ≥ 2) be a bounded domain with smooth boundary. We show the existence of a positive real number λ∗ such that for each λ ⋯ 2 (0, λ∗) and each real number p > N the equation -Δpu = λeu in Ω subject to the homogeneous Dirichlet boundary condition possesses a nonnegative solution up. Next, we analyze the asymptotic behavior of up as p → 1 and we show that it converges uniformly to the distance function to the boundary of the domain.

Original languageEnglish
Pages (from-to)569-578
Number of pages10
JournalESAIM - Control, Optimisation and Calculus of Variations
Volume24
Issue number2
DOIs
Publication statusPublished - Apr 1 2018

Fingerprint

Nonnegative Solution
Boundary conditions
Distance Function
Dirichlet Boundary Conditions
Bounded Domain
Asymptotic Behavior
Converge
Family

Keywords

  • Asymptotic behavior
  • Distance function to the boundary
  • Nonlinear elliptic equations
  • Weak solutionviscosity solution

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Control and Optimization
  • Computational Mathematics

Cite this

The convergence of nonnegative solutions for the family of problems - Δ p u = λ eu as p → ∞. / Mihǎilescu, Mihai; Stancu-Dumitru, Denisa; Varga, C.

In: ESAIM - Control, Optimisation and Calculus of Variations, Vol. 24, No. 2, 01.04.2018, p. 569-578.

Research output: Contribution to journalArticle

@article{2456e8544a8b4bd693762673aba016e3,
title = "The convergence of nonnegative solutions for the family of problems - Δ p u = λ eu as p → ∞",
abstract = "Let Ω ⊂ RN (N ≥ 2) be a bounded domain with smooth boundary. We show the existence of a positive real number λ∗ such that for each λ ⋯ 2 (0, λ∗) and each real number p > N the equation -Δpu = λeu in Ω subject to the homogeneous Dirichlet boundary condition possesses a nonnegative solution up. Next, we analyze the asymptotic behavior of up as p → 1 and we show that it converges uniformly to the distance function to the boundary of the domain.",
keywords = "Asymptotic behavior, Distance function to the boundary, Nonlinear elliptic equations, Weak solutionviscosity solution",
author = "Mihai Mihǎilescu and Denisa Stancu-Dumitru and C. Varga",
year = "2018",
month = "4",
day = "1",
doi = "10.1051/cocv/2017048",
language = "English",
volume = "24",
pages = "569--578",
journal = "ESAIM - Control, Optimisation and Calculus of Variations",
issn = "1292-8119",
publisher = "EDP Sciences",
number = "2",

}

TY - JOUR

T1 - The convergence of nonnegative solutions for the family of problems - Δ p u = λ eu as p → ∞

AU - Mihǎilescu, Mihai

AU - Stancu-Dumitru, Denisa

AU - Varga, C.

PY - 2018/4/1

Y1 - 2018/4/1

N2 - Let Ω ⊂ RN (N ≥ 2) be a bounded domain with smooth boundary. We show the existence of a positive real number λ∗ such that for each λ ⋯ 2 (0, λ∗) and each real number p > N the equation -Δpu = λeu in Ω subject to the homogeneous Dirichlet boundary condition possesses a nonnegative solution up. Next, we analyze the asymptotic behavior of up as p → 1 and we show that it converges uniformly to the distance function to the boundary of the domain.

AB - Let Ω ⊂ RN (N ≥ 2) be a bounded domain with smooth boundary. We show the existence of a positive real number λ∗ such that for each λ ⋯ 2 (0, λ∗) and each real number p > N the equation -Δpu = λeu in Ω subject to the homogeneous Dirichlet boundary condition possesses a nonnegative solution up. Next, we analyze the asymptotic behavior of up as p → 1 and we show that it converges uniformly to the distance function to the boundary of the domain.

KW - Asymptotic behavior

KW - Distance function to the boundary

KW - Nonlinear elliptic equations

KW - Weak solutionviscosity solution

UR - http://www.scopus.com/inward/record.url?scp=85048708877&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85048708877&partnerID=8YFLogxK

U2 - 10.1051/cocv/2017048

DO - 10.1051/cocv/2017048

M3 - Article

AN - SCOPUS:85048708877

VL - 24

SP - 569

EP - 578

JO - ESAIM - Control, Optimisation and Calculus of Variations

JF - ESAIM - Control, Optimisation and Calculus of Variations

SN - 1292-8119

IS - 2

ER -